Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

The Oseledec and Sacker-Sell spectra for almost periodic linear systems: an example


Author: Russell A. Johnson
Journal: Proc. Amer. Math. Soc. 99 (1987), 261-267
MSC: Primary 34C35; Secondary 54H20, 58F19, 58F27
DOI: https://doi.org/10.1090/S0002-9939-1987-0870782-7
MathSciNet review: 870782
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We give an example illustrating the relation between the Oseledec spectrum (roughly speaking, the set of Lyapunov exponents) and the Sacker-Sell (or continuous) spectrum for Bohr almost periodic linear systems.


References [Enhancements On Off] (What's this?)

  • [1] A. Coppel, Dichotomies and stabilitity theory, Lecture Notes in Math., vol. 629, Springer-Verlag, Berlin and New York, 1978.
  • [2] J. Daletskii and M. Krein, Stability of solutions of differential equations in Banach space, Transl. Math. Monos., vol. 43, Amer. Math. Soc., Providence, R.I., 1974. MR 0352639 (50:5126)
  • [3] R. Ellis, Lectures on topological dynamics, Benjamin, Reading, Mass., 1969. MR 0267561 (42:2463)
  • [4] R. Ellis and R. Johnson, Topological dynamics and linear differential systems, J. Differential Equations 44 (1982), 21-39. MR 651685 (83c:54058)
  • [5] H. Furstenberg, H. Keynes and L. Shapiro, Prime flows in topological dynamics, Israel J. Math. 14 (1973), 26-38. MR 0321055 (47:9588)
  • [6] R. Johnson, The recurrent Hills equation, J. Differential Equations 46 (1982), 165-194. MR 675906 (84m:34037)
  • [7] R. Johnson, K. Palmer and G. Sell, Ergodic theory of linear dynamical systems, SIAM J. Appl. Math. (to appear).
  • [8] V. Millionshchikov, Metric theory of linear systems of differential equations, Math. USSR-Sb. 6 (1968), 149-158.
  • [9] -, Proof of the existence of non-irreducible systems of linear differential equations with almost periodic coefficients, J. Differential Equations 4 (1968), 203-205.
  • [10] V. Oseledec, A multiplicative ergodic theorem, Trans. Moscow Math. Soc. 19 (1968), 197-231. MR 0240280 (39:1629)
  • [11] L. Pontryagin, Topologische Gruppen, Deutsche Ubersetzung, Teubner Verlag, Leipzig, 1957.
  • [12] R. Sacker and G. Sell, Dichotomies and invariant splittings for linear differential systems. I, J. Differential Equations 15 (1974), 429-458. MR 0341458 (49:6209)
  • [13] -, A spectral theory for linear differential systems, J. Differential Equations 27 (1978), 320-358. MR 0501182 (58:18604)
  • [14] W. Veech, Almost automorphic functions on groups, Amer. J. Math. 87 (1965), 719-751. MR 0187014 (32:4469)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 34C35, 54H20, 58F19, 58F27

Retrieve articles in all journals with MSC: 34C35, 54H20, 58F19, 58F27


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1987-0870782-7
Keywords: Almost periodic, minimal set, Lyapunov number
Article copyright: © Copyright 1987 American Mathematical Society

American Mathematical Society